PDA

View Full Version : pain, and pain, 2 months post-op



bamboo
11-21-2011, 03:33 PM
Hi everybody. I had my surgery 2 months ago (T2-L4) and it was a success. My problem now is pain: it is increasing instead of decreasing. I feel pain in top of my back, both sides of shoulder blades and now pain is extending down to both sides. It's like burning. I also feel pain in the lumbar area, more and more. My hips are uneven since surgery, there is a difference of 2,5cm between my 2 legs. So I don't walk that much (I'm waiting for new shoes which will correct that). One month ago that pain was restricted to a smaller area and was beginning at the end of afternoon, now it's extending and from morning to night. Is it normal? How do you cope with such a pain?

The first weeks after going back home, I was taking oxycontin and supeudol, then only oxycontin (10mg 2times a day) and tylenol. Now, for 1 week, I have been taking only supeudol and tylenol. I'm afraid of narcotics and I want to stop taking it as soon as possible. But yesterday, I went back to oxycontin, pain was too heavy. And today, pain is still the same. Hard to keep my calm and patience, GRRR! At least it is good to write that, thank you for your nice ear!

rohrer01
11-21-2011, 04:21 PM
I would call your surgeon's office and let them know. Maybe an x-ray would show if things have shifted. Not trying to worry you. I haven't had surgery myself. But if it were me, that's what I would do. Sorry you're not feeling well.

mabeckoff
11-21-2011, 04:53 PM
I would call your surgeon's office and let them know what is going on .They need to know in order to help you

Lorz
11-21-2011, 07:33 PM
Hi Bamboo- You describe your pain as burning, so I am wondering if it is nerve pain? I know for me, at around 3-4 months post-op, as I became more active, I began experiencing nerve pain.I started on Neurontin(genericis gabapentin) which really helped. I have to take a really low dosage, as it makes me really groggy, but I know many people on the forum have been able to tolerate higher doses with good results. Hope you get some answers, and relief soon.

titaniumed
11-21-2011, 08:56 PM
Hi Bamboo

It seems that Supeudol is Canadian made Oxycodone. Are you saying that you are taking Oxycontin and Oxycodone at the same time? You know that they have different release times.

You need to let your surgeon know about this. Let him know exactly what you are taking and when, and discuss pain and weaning if possible right now.

I used hot water soaks in a deep tub with no bending of my spine. Hot water, 107 degrees F really works well for nerve and bone pain.

Hang in there, you are still very early.
Ed

Kayde
11-21-2011, 10:36 PM
I am almost a month post op. I have noticed more shoulder and hip aches and some pain that I think may be the start of nerve pain. I am just now starting to get over some of the soreness when I noticed this today. I try to tell myself that I need the nerves to heal. Idk how active u r but I was more active a week or two ago than this week. Idk how much time should be spent laying down but I have certainly spent more time laying down this week. I have been taking Tylenol but I know my dr said there is meds if nerve pain gets too bad. I just got off the pain meds and I don't want to go back on them either. If you have the ok to soak Ed is right. Really hot soaks are wonderful. I don't have the ok for that yet but was hoping that would help nerve pain. It's really more of a series of different things on the road to recovery I am discovering. You should make sure there isn't anything wrong and that it's just normal nerve healing pain. Since I'm behind u a month I have no idea how long that takes. It makes it hard to function. Your not alone- hang in there. I am told it gets better so maybe since we have similar area pains it's normal. I had the same discs fused.

bamboo
11-22-2011, 06:44 PM
Thank you for your opinions and advices. I described my situation in an e-mail to my surgeon. I don't have the feeling that something is going wrong, the surgeon was precise about the real alert signs and I don't have any. I'm just frustrated about still taking those pain meds, it' like, I hate myself to be so weak, even if I know that every recovery has its own pace.
Ed is right, heat is a real help, but as soon as I go out of tub, pain is back... I'm trying to repeat the mantra: patience, patience...